Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 23, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Jun 11, 2008, 11:19 PM CDT for Pottawatomie County, Kansas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 11:19 PM CDT (04:19 UTC)
- Expired
- Jun 12, 2008, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 53 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:49 PM CDT | TSTM WND DMG | 1 S Havensville, KS | POWER LINES DOWN AT INTERSECTION OF 16 AND 63. |
| Jun 11, 11:50 PM CDT | TSTM WND DMG | Havensville, KS | BARN DAMAGED. TOP OF TREE TAKEN OFF. |
| Jun 12, 12:00 AM CDT | TORNADO | 1 E Havensville, KS | ONE HOME AND SURROUNDING OUTBUILDINGS DESTROYED...ANOTHER HOME SUSTAINED MINOR DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KTOP 120419
TORTOP
KSC149-120515-
/O.NEW.KTOP.TO.W.0023.080612T0419Z-080612T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL AND NORTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
* UNTIL 1215 AM CDT
* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A POSSIBLE TORNADO 10 MILES SOUTH OF WESTMORELAND...OR 9
MILES NORTHEAST OF MANHATTAN...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...
WHEATON...
ONAGA...
HAVENSVILLE...
IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3956 9613 3955 9603 3945 9603 3941 9603
3926 9632 3937 9648 3956 9631 3956 9614
TIME...MOT...LOC 0419Z 226DEG 26KT 3928 9643
$$5 follow-up statements
000
WWUS53 KTOP 120427 RRA
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1126 PM CDT WED JUN 11 2008
KSC149-120515-
/O.CON.KTOP.TO.W.0023.000000T0000Z-080612T0515Z/
POTTAWATOMIE-
1126 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CENTRAL
AND NORTHEASTERN POTTAWATOMIE COUNTY...
AT 1124 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A
TORNADO. THIS AREA OF STRONG ROTATION WAS LOCATED 15 MILES SOUTH OF
WHEATON...OR 13 MILES NORTHEAST OF MANHATTAN...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
WHEATON...ONAGA...RURAL AREAS OF CENTRAL POTTAWATOMIE COUNTY AND
HAVENSVILLE.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3955 9603 3954 9603 3941 9603 3926 9632
3935 9645 3954 9632 3956 9614
TIME...MOT...LOC 0426Z 235DEG 22KT 3930 9638
$$000
WWUS53 KTOP 120439
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1138 PM CDT WED JUN 11 2008
KSC149-120515-
/O.CON.KTOP.TO.W.0023.000000T0000Z-080612T0515Z/
POTTAWATOMIE-
1138 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CENTRAL
AND NORTHEASTERN POTTAWATOMIE COUNTY...
AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
ROTATION WAS LOCATED 7 MILES SOUTHWEST OF ONAGA...OR 25 MILES
NORTHEAST OF MANHATTAN...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ONAGA AND HAVENSVILLE.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3955 9603 3941 9603 3926 9632 3938 9635
3953 9628 3956 9614
TIME...MOT...LOC 0438Z 234DEG 29KT 3941 9622
$$000
WWUS53 KTOP 120446
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1146 PM CDT WED JUN 11 2008
KSC149-120515-
/O.CON.KTOP.TO.W.0023.000000T0000Z-080612T0515Z/
POTTAWATOMIE-
1146 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHEASTERN POTTAWATOMIE COUNTY...
AT 1142 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A
TORNADO. THIS AREA OF STRONG ROTATION WAS LOCATED 4 MILES SOUTH OF
ONAGA...OR 29 MILES NORTHEAST OF MANHATTAN...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
HAVENSVILLE.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3955 9603 3954 9603 3942 9603 3941 9603
3932 9622 3942 9623 3956 9613
TIME...MOT...LOC 0446Z 235DEG 31KT 3945 9612
$$000
WWUS53 KTOP 120451
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1151 PM CDT WED JUN 11 2008
KSC149-120515-
/O.CON.KTOP.TO.W.0023.000000T0000Z-080612T0515Z/
POTTAWATOMIE-
1151 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHEASTERN POTTAWATOMIE COUNTY...
AT 1147 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A
TORNADO. THIS AREA OF STRONG ROTATION WAS LOCATED NEAR
HAVENSVILLE...OR 34 MILES NORTHEAST OF MANHATTAN...MOVING NORTHEAST
AT 46 MPH.
HAVENSVILLE IS IN THE DIRECT PATH OF THIS TORNADO. SEEK SHELTER NOW
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3955 9603 3941 9603 3935 9616 3949 9618
3956 9613
TIME...MOT...LOC 0451Z 228DEG 40KT 3950 9605
$$000
WWUS53 KTOP 120500
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1159 PM CDT WED JUN 11 2008
KSC149-120509-
/O.CAN.KTOP.TO.W.0023.000000T0000Z-080612T0515Z/
POTTAWATOMIE-
1159 PM CDT WED JUN 11 2008
...THE TORNADO WARNING FOR NORTHEASTERN POTTAWATOMIE COUNTY HAS BEEN
CANCELLED...
THE TORNADO HAS EXITED THE COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3955 9603 3941 9603 3935 9616 3949 9618
3956 9613
TIME...MOT...LOC 0459Z 235DEG 31KT 3950 9599
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:14 PM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 3:14 PM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 314 PM CDT WED JUN 11 2008 .DISCUSSION... TONIGHT AND THURSDAY...COLD FRONT SLOWLY MOVING EAST ACROSS CENTRAL KANSAS. ACTIVE CUMULUS FIELD BEGINNING TO EVOLVE AND SUSPECT THUNDERSTORM DEVELOPMENT IS IMMINENT. WINDS ARE STILL STRONG FROM THE SOUTH AND WILL LEAVE WIND ADVISORY IN PLACE UNTIL 01 UTC. THESE THUNDERSTORMS WILL LIKELY DEVELOP UPSCALE INTO MCS WITH HEAVY RAIN. PRIOR TO THIS...AS LONG AS CELLS CAN REMAIN ISOLATED WILL SEE WIND AND HAIL THREAT. TORNADO THREAT IS LOW...BUT CAN NOT BE DISMISSED WITH ISOLATED CELLS. FRONT WILL CONTINUE TO SLOW WITH CYCLOGENESIS IN TEXAS PANHANDLE. LOCATION OF BOUNDARY WILL BE MAIN FORECAST ISSUE AS VERY STRONG LOW LEVEL JET IS EXPECTED TO CONTINUE PROVIDING COPIOUS MOISTURE NEEDED TO MAKE FLASH FLOODING A POSSIBILITY. WILL HOIST A FLASH FLOOD WATCH ALONG NORTHERN TIER OF COUNTIES FOR THIS THREAT. HARDING PLACEMENT OF THE SURFACE FRONT COME THURSDAY EVENING WILL BE KEY AS TO WHERE THE HEAVY RAINFALL WILL BE CONCENTRATED ACROSS THE CWA. THE ECMWF WOULD HAVE THE FRONT ALONG THE TURNPIKE FROM LAWRENCE TO EMPORIA SOUTHWEST WITH THE GFS AND NAM FURTHER WEST. AS THE UPPER LOW MOVES EAST ALONG THE CANADIAN BORDER THE WAVES WILL EJECT EAST ACROSS KANSAS. STORMS THAT DO GO UP ALONG THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE GIVEN SHEAR AND INSTABILITY. ENTRANCE REGION OF JET WILL ALSO HELP TO OVERCOME ANY CINH IN THE EVENING. HIGH THETA-E AIR WILL POOL ALONG THE FRONT AND AS LOW LEVEL JET INCREASES ISENTROPIC LIFT OVER THE BOUNDARY COULD LEAD TO TRAINING OF CELLS FROM SOUTH CENTRAL KANSAS ACROSS NORTHEAST KANSAS THURSDAY NIGHT INTO FRIDAY MORNING. NOT SURE IF STORMS GET GOING ALONG THE FRONT IF WE WILL SEE A CLUSTER OF STORMS THAT THE NAM IS DEVELOPING ACROSS NORTHERN KANSAS AS THE SOUTHERN STORMS WILL DISRUPT THE FLOW AND MOISTURE. THUS WILL GO WITH SOME SMALLER POPS IN THE NORTH AND FOCUS HIGHEST PROBABILITIES ALONG AND SOUTH OF THE FRONT. BY FRIDAY MORNING THE FRONT IS FORECAST TO LAY JUST SOUTH OF THE CWA. THE LOW LEVEL JET ALONG WITH ANOTHER APPROACHING WAVE WILL KEEP FOCUS OF BEST CHANCES OF PRECIPITATION ACROSS THE NORTHEAST AND EAST CENTRAL COUNTIES EARLY IN THE DAY THEN MAINLY ACROSS EAST CENTRAL KANSAS IN THE AFTERNOON. FRIDAY NIGHT WILL ONLY MENTION SMALL CHANCES OF PRECIPITATION IN THE FAR SOUTHEAST CWA DURING THE EARLY EVENING THEN DRY THEREAFTER. UPPER LOW WILL EJECT NORTHEAST INTO CANADA AND THE FRONT WILL SLIDE FURTHER SOUTH. ALSO HIGH PRESSURE WILL BE SETTLING OVER EASTERN KANSAS WITH DRIER AIR MOVING INTO SOUTHEAST KANSAS. HIGHS ON FRIDAY WILL RANGE FROM THE UPPER 70S IN EAST CENTRAL KANSAS TO THE MID 80S IN CENTRAL KANSAS WHERE SKIES WILL BE CLEARING OUT. FOR THE WEEKEND...NICE DAY FOR SATURDAY WITH NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE. RETURN FLOW ON THE BACK SIDE OF THE HIGH FOCUSED ACROSS WESTERN KANSAS. 00Z ECMWF AND 12Z GFS POINT TO AN MCS DEVELOPING IN THE HIGH PLAINS AND MOVING SOUTHEAST INTO SOUTH CENTRAL KANSAS AFFECTING SOUTHWESTERN SECTIONS OF THE CWA ON SUNDAY. SHORTWAVE ENERGY INT HE NORTHWEST FLOW ALSO MAY TOUCH OFF SOME AFTERNOON THUNDERSTORMS ACROSS THE FORECAST AREA. ANOTHER MCS MAY DEVELOP SUNDAY NIGHT INTO MONDAY MORNING ACROSS WESTERN AND CENTRAL KANSAS AND HAVE INCLUDED SOME SMALL POPS FOR THE SOUTHERN SECTIONS ON MONDAY. TUESDAY AND WEDNESDAY THE MOISTURE REMAINS FOCUSED OUT WEST INT HE HIGH PLAINS AND EXPECT MOST ACTIVITY TO REMAIN WEST OF NORTH CENTRAL KANSAS THROUGH THIS PERIOD. HIGH PRESSURE WILL KEEP DRIER AIR OVER EASTERN KANSAS WITH WEAK SURFACE FLOW EACH DAY. HIGHS WILL TOP OUT IN THE LOW TO MID 80S. LOWS MAINLY IN THE UPPER 50S TO LOWER 60S. 53 && .AVIATION... COLD FRONT MOVING INTO CENTRAL KANSAS WITH CONVECTION EXPECTED TO DEVELOP THIS AFTERNOON. FRONT IS VERY SLOW MOVING AND SHOULD PASS THROUGH KTOP BY 08 UTC. THUNDERSTORMS ACCOMPANYING FRONT WILL LIKELY HAVE HEAVY RAIN AND MAY SEE VISIBILITIES MVFR OR BELOW IN THESE THUNDERSTORMS. POST FRONTAL WEATHER ON THURSDAY SHOULD BE VFR WITH NORTHWEST WINDS. HARDING && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM THIS EVENING FOR KSZ020-KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ054. FLASH FLOOD WATCH TONIGHT INTO THURSDAY MORNING FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020. &&
Hazardous weather outlook, Jun 11, 3:47 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT WED JUN 11 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-122100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 347 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THE MAIN THREAT IS VERY HEAVY RAIN. ISOLATED TORNADOES AND HAIL ARE ALSO POSSIBLE THIS EVENING. A WIND ADVISORY IS ALSO IN AFFECT UNTIL 7 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL CONTINUE TO SLOWLY MOVE THROUGH THE AREA ON THURSDAY WITH A CONTINUED CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND OVERNIGHT HOURS. ISOLATED SEVERE WEATHER WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY...AND THEN AGAIN ON SUNDAY. AT THE MOMENT IS TO EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED IN NORTH CENTRAL KANSAS THIS EVENING. HARDING
In the hours before
Local storm report, Jun 11, 10:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1025 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TORNADO CHAPMAN 38.97N 97.02W
06/11/2008 DICKINSON KS NWS EMPLOYEE
TORNADO 1/4 MILE WIDE VERY NEAR CHAPMAN. REPORTED BY OFF
DUTY NWS EMPLOYEE.
&&
BYRNELocal storm report, Jun 11, 10:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1026 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG 1 N ENTERPRISE 38.92N 97.12W
06/11/2008 DICKINSON KS EMERGENCY MNGR
SEVERAL POWER POLES REPORTED DOWN.
&&
BYRNELocal storm report, Jun 11, 10:50 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TORNADO 1 W OGDEN 39.11N 96.72W
06/11/2008 RILEY KS EMERGENCY MNGR
&&
BYRNELocal storm report, Jun 11, 10:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1051 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TORNADO 7 SSW WAKEFIELD 39.12N 97.06W
06/11/2008 DICKINSON KS TRAINED SPOTTER
REPORT OF TORNADO IN CARLTON. TREES REPORTED DOWN.
&&
BYRNELocal storm report, Jun 11, 11:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1101 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST MANHATTAN 39.18N 96.57W
06/11/2008 M66 MPH RILEY KS ASOS
&&
BYRNELocal storm report, Jun 11, 11:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1104 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TORNADO MANHATTAN 39.18N 96.57W
06/11/2008 RILEY KS BROADCAST MEDIA
TORNADO OCCURRING IN MANHATTAN VIA CHANNEL 49 LIVE
BROADCAST OF TORNADO.
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Washington | 25 min |
| Jun 11, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 46 min |
| Jun 11, 7:46 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 59 min |
| Jun 11, 8:39 PM CDT | Tornado Warning | TOP | Cloud, Ottawa | 36 min |
| Jun 11, 8:47 PM CDT | Tornado Warning | TOP | Washington | 13 min |
| Jun 11, 9:03 PM CDT | Tornado Warning | TOP | Clay, Washington | 42 min |
| Jun 11, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 36 min |
| Jun 11, 9:45 PM CDT | Tornado Warning | TOP | Dickinson | 45 min |
| Jun 11, 10:17 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 28 min |
| Jun 11, 10:18 PM CDT | Tornado Warning | TOP | Dickinson, Geary, Riley | 42 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 40 min |
| Jun 11, 10:41 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley | 49 min |
| Jun 11, 10:45 PM CDT | Tornado Warning | TOP | Dickinson | 32 min |
| Jun 11, 11:07 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris | 38 min |
| Jun 11, 11:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 52 min |
| Jun 11, 11:45 PM CDT | Tornado Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 30 min |
| Jun 11, 11:50 PM CDT | Tornado Warning | TOP | Jackson, Nemaha | 37 min |
| Jun 12, 12:12 AM CDT | Tornado Warning | TOP | Brown, Jackson | 48 min |
| Jun 12, 12:41 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 49 min |
| Jun 12, 2:44 AM CDT | River Flood Warning | TOP | Marshall | 4 days |
| Jun 12, 2:50 PM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage | 13 hr |
| Jun 12, 5:11 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 49 min |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 55 min |
| Jun 12, 5:47 PM CDT | Tornado Warning | TOP | Osage, Shawnee | 43 min |
| Jun 12, 5:57 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 38 min |
| Jun 12, 6:02 PM CDT | Tornado Warning | TOP | Lyon | 43 min |
| Jun 12, 6:18 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 57 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 63 min |
| Jun 12, 6:36 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Shawnee | 4 hr |
| Jun 12, 6:42 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 33 min |
| Jun 12, 6:56 PM CDT | Tornado Warning | TOP | Lyon, Osage | 34 min |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.